Nonorientable manifolds, complex structures, and holomorphic vector bundles

Biswas, Indranil ; Mukherjee, Avijit (2001) Nonorientable manifolds, complex structures, and holomorphic vector bundles Acta Applicandae Mathematicae, 69 (1). pp. 25-42. ISSN 0167-8019

Full text not available from this repository.

Official URL:

Related URL:


A generalization of the notion of almost complex structure is defined on a nonorientable smooth manifold M of even dimension. It is defined by giving an isomorphism J from the tangent bundle TM to the tensor product of the tangent bundle with the orientation bundle such that J o J=-Id TM . The composition J o J is realized as an automorphism of TM using the fact that the orientation bundle is of order two. A notion of integrability of this almost complex structure is defined; also the Kahler condition has been extended. The usual notion of a complex vector bundle is generalized to the nonorientable context. It is a real vector bundle of even rank such that the almost complex structure of a fiber is given up to the sign. Such bundles have generalized Chern classes. These classes take value in the cohomology of the tensor power of the local system defined by the orientation bundle. The notion of a holomorphic vector bundle is extended to the context under consideration. Stable vector bundles and Einstein-Hermitian connections are also generalized. It is shown that a generalized holomorphic vector bundle on a compact nonorientable Kahler manifold admits an Einstein-Hermitian connection if and only if it is polystable.

Item Type:Article
Source:Copyright of this article belongs to Springer-Verlag.
ID Code:3639
Deposited On:18 Oct 2010 10:16
Last Modified:18 Oct 2010 10:16

Repository Staff Only: item control page